Case Report: Kaposi Sarcoma

  • Figure 1

  • Figure 2

Next Prev
1 / 1
Share this content:

A 24-year-old HIV-positive male who suffered depression following the death of his father had not taken his highly active antiretroviral therapy for the past three months. The patient reported new onset of purple lesions on both legs, the right periorbital region, trunk, and oral mucosa (Figures 1 and 2) for the past month and was given a diagnosis of Kaposi sarcoma (KS).

The oral lesions, in particular, were extremely painful. They were treated with three injections of vinblastine sulfate over a period of four weeks, and the patient was encouraged to resume his highly active antiretroviral therapy. The combination of the chemotherapeutic injections plus the patient’s increased compliance led to a gradual fading and ultimate elimination of the lesions associated with the KS.

You must be a registered member of Clinical Advisor to post a comment.

Sign Up for Free e-newsletters